MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NS7TCF8L174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that an unknown patient underwent an atrial flutter right (r-afl) ablation procedure with a navistar¿ ds electrophysiology catheter and suffered a cardiac tamponade requiring a pericardiocentesis.During a typical atrial flutter ablation, an audible steam pop occurred during radiofrequency.Later discovered of lower blood pressure with cardiac tamponade.Pericardial drainage to restore blood pressure at normal levels.Since the event (cardiac tamponade) is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.Steam pop is not considered to be a device malfunction.Steam pop is an expected physiological phenomenon.Therefore, steam pop is not mdr reportable.
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.However, if the product is received at a later date, the investigation will be updated as applicable.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4) during an internal review on 26-jul-2023, it was noted that the previously reported lot number of 34j57m is not a lot number.The reference number of 34j57m is an eu catalog number.Therefore, the lot number for navistar¿ ds electrophysiology catheter is unknown.
 
Additional Manufacturer Narrative
It was reported that an unknown patient underwent an atrial flutter right (r-afl) ablation procedure with a navistar¿ ds electrophysiology catheter and suffered a cardiac tamponade requiring a pericardiocentesis.During a typical atrial flutter ablation, an audible steam pop occurred during radiofrequency.Later discovered of lower blood pressure with cardiac tamponade.Pericardial drainage to restore blood pressure at normal levels.Device investigation details: the device investigation has been completed which included performing a manufacturing record evaluation (mre).The manufacturing record evaluation performed for the finished device with lot number: 34j57m identified no internal actions related to the reported complaint condition.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.However, if the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref#: (b)(4).

Brand Name
NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15999685
Report Number2029046-2022-03158
Device Sequence Number5767566
Product Code OAD
UDI-Device Identifier10846835000603
UDI-Public10846835000603
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNS7TCF8L174HS
Device Catalogue NumberNS7TCF8L174HS
Device Lot Number34J57M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer05/25/2023
07/26/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date06/23/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown